Alert archive / Minnesota / River Flood Warnings in 2023
River Flood Warning 21, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Apr 14, 2023, 12:34 AM CDT for Traverse County, Minnesota. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2023, 12:34 AM CDT (05:34 UTC)
- Expired
- Apr 17, 2023, 1:58 AM CDT
- In force
- 3 days
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Traverse County, MN
The radar
The Aberdeen radar (KABR), 171 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 5 Mile Creek above Herman (HRMM5).
- Action stage
- 6 ft
- Minor stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05047490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
562
WGUS43 KABR 140534
FLWABR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Aberdeen SD
1234 AM CDT Fri Apr 14 2023
...The National Weather Service in Aberdeen SD has issued a Flood
Warning for the following rivers in Minnesota...
5 Mile Creek Near Herman affecting Traverse County.
.The following river forecasts include forecast precipitation
through the next 24 hours. Any additional future precipitation could
affect the forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/abr.
The next statement will be issued Saturday.
&&
MNC155-151345-
/O.NEW.KABR.FL.W.0021.230414T0534Z-000000T0000Z/
/HRMM5.1.SM.230414T0115Z.230414T0200Z.000000T0000Z.UU/
1234 AM CDT Fri Apr 14 2023
...FLOOD WARNING FOR SNOWMELT IN EFFECT FROM EARLY THIS MORNING
UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...5 Mile Creek Near Herman.
* WHEN...From early this morning until further notice.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Thursday the stage was 7.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CDT Thursday was 7.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 7.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4578 9625 4582 9631 4585 9628 4582 9625
$$
Connelly4 follow-up statements
697
WGUS83 KABR 141523
FLSABR
Flood Statement
National Weather Service Aberdeen SD
1023 AM CDT Fri Apr 14 2023
...The Flood Warning continues for the following rivers in South
Dakota...Minnesota...
Little Minnesota River near Peever affecting Roberts County.
Minnesota River near Big Stone Lake affecting Roberts, Grant and
Big Stone Counties.
Minnesota River at Ortonville affecting Big Stone County.
North Fork Whetstone River near Milbank affecting Grant County.
West Branch 12 Mile Creek At Dumont affecting Traverse County.
5 Mile Creek Near Herman affecting Traverse County.
.Warm temperatures will melt snowpack and increase river flows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/abr.
The next statement will be issued Saturday evening by 630 PM CDT.
&&
SDC109-152330-
/O.EXT.KABR.FL.W.0019.000000T0000Z-230417T1200Z/
/PVRS2.1.SM.230412T1913Z.230413T0600Z.230416T1200Z.NR/
1023 AM CDT Fri Apr 14 2023
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
This approaches the flood of record.
* WHERE...Little Minnesota River near Peever.
* WHEN...Until Monday morning.
* IMPACTS...At 17.0 feet, Left bank below gage begins flooding. This
is the new gage site approx 1 mile north of old site.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Friday the stage was 19.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM CDT Friday was 22.5 feet.
- Forecast...The river is expected to rise to a crest of 19.9
feet this afternoon. It will then fall below flood stage
Sunday morning.
- Flood stage is 17.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4564 9686 4561 9687 4559 9685 4558 9687
4562 9690
$$
MNC155-152330-
/O.CON.KABR.FL.W.0022.000000T0000Z-000000T0000Z/
/DMTM5.1.SM.230414T0410Z.230414T0900Z.000000T0000Z.NO/
1023 AM CDT Fri Apr 14 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...West Branch 12 Mile Creek At Dumont.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Friday the stage was 7.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM CDT Friday was 8.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 6.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4572 9632 4570 9636 4573 9638 4576 9639
4576 9634
$$
MNC155-152330-
/O.CON.KABR.FL.W.0021.000000T0000Z-000000T0000Z/
/HRMM5.1.SM.230414T0115Z.230414T1100Z.000000T0000Z.UU/
1023 AM CDT Fri Apr 14 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...5 Mile Creek Near Herman.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Friday the stage was 8.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CDT Friday was 8.4 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 7.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4578 9625 4582 9631 4585 9628 4582 9625
$$
MNC011-SDC051-109-152330-
/O.CON.KABR.FL.W.0020.000000T0000Z-000000T0000Z/
/BSLM5.2.SM.230414T0225Z.230418T0600Z.000000T0000Z.NO/
1023 AM CDT Fri Apr 14 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Minnesota River Big Stone Lake.
* WHEN...Until further notice.
* IMPACTS...At 971.6 feet, Water reaches shoreline homes on Shady
Oak Drive.
At 973.0 feet, 40 TO 60 structures inundated, including homes on
the Ortonville peninsula.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Friday the stage was 972.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:00 AM CDT Friday was 972.0 feet.
- Forecast...The river is expected to rise to a crest of 973.8
feet early Tuesday morning.
- Flood stage is 971.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4530 9645 4530 9646 4535 9652 4539 9662
4540 9669 4542 9668 4542 9660 4537 9648
$$
MNC011-152330-
/O.CON.KABR.FL.W.0013.000000T0000Z-000000T0000Z/
/ORTM5.1.SM.230412T0521Z.230412T2045Z.000000T0000Z.NO/
1023 AM CDT Fri Apr 14 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Minnesota River at Ortonville.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 11.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CDT Friday was 11.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4530 9645 4528 9635 4526 9637 4526 9640
4527 9643 4527 9646 4530 9646
$$
SDC051-152330-
/O.CON.KABR.FL.W.0008.000000T0000Z-000000T0000Z/
/NWMS2.1.SM.230411T2337Z.230412T1400Z.000000T0000Z.UU/
1023 AM CDT Fri Apr 14 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...North Fork Whetstone River near Milbank.
* WHEN...Until further notice.
* IMPACTS...At 1056.0 feet, Significant agricultural flooding begins.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Friday the stage was 1058.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM CDT Friday was 1060.6 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 1056.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4528 9657 4526 9660 4532 9669 4532 9663
$$
SRF912
WGUS83 KABR 151553
FLSABR
Flood Statement
National Weather Service Aberdeen SD
1053 AM CDT Sat Apr 15 2023
...The Flood Warning continues for the following rivers in South
Dakota...Minnesota...
Little Minnesota River near Peever affecting Roberts County.
Minnesota River near Big Stone Lake affecting Roberts, Grant and
Big Stone Counties.
Minnesota River at Ortonville affecting Big Stone County.
North Fork Whetstone River near Milbank affecting Grant County.
12 Mile Creek near Wheaton affecting Traverse County.
West Branch 12 Mile Creek At Dumont affecting Traverse County.
5 Mile Creek Near Herman affecting Traverse County.
.Warm temperatures will melt snowpack and increase river flows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/abr.
The next statement will be issued Sunday afternoon by 400 PM CDT.
&&
SDC109-162100-
/O.EXT.KABR.FL.W.0019.000000T0000Z-230416T2100Z/
/PVRS2.1.SM.230412T1913Z.230413T0600Z.230415T2136Z.NR/
1053 AM CDT Sat Apr 15 2023
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL TOMORROW
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
This approaches the flood of record.
* WHERE...Little Minnesota River near Peever.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 17.0 feet, Left bank below gage begins flooding. This
is the new gage site approx 1 mile north of old site.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Saturday the stage was 17.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM CDT Saturday was 19.6 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 13.9 feet
Saturday morning.
- Flood stage is 17.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4564 9686 4561 9687 4559 9685 4558 9687
4562 9690
$$
MNC155-170000-
/O.CON.KABR.FL.W.0025.000000T0000Z-000000T0000Z/
/TMCM5.2.SM.230414T2052Z.230415T1445Z.000000T0000Z.UU/
1053 AM CDT Sat Apr 15 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Moderate flooding is occurring.
* WHERE...12 Mile Creek near Wheaton.
* WHEN...Until further notice.
* IMPACTS...At 19.0 feet, 670th Street begins to flood.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 19.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Saturday was 19.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4589 9639 4589 9634 4583 9634 4583 9639
$$
MNC155-170000-
/O.CON.KABR.FL.W.0022.000000T0000Z-000000T0000Z/
/DMTM5.1.SM.230414T0410Z.230414T0900Z.000000T0000Z.NO/
1053 AM CDT Sat Apr 15 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...West Branch 12 Mile Creek At Dumont.
* WHEN...Until further notice.
* IMPACTS...At 6.0 feet,
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Saturday the stage was 6.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:15 AM CDT Saturday was 8.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 6.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4572 9632 4570 9636 4573 9638 4576 9639
4576 9634
$$
MNC155-170000-
/O.CON.KABR.FL.W.0021.000000T0000Z-000000T0000Z/
/HRMM5.1.SM.230414T0115Z.230414T1100Z.000000T0000Z.UU/
1053 AM CDT Sat Apr 15 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...5 Mile Creek Near Herman.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 4:00 PM CDT Friday the stage was 8.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:00 PM CDT Friday was 8.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 7.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4578 9625 4582 9631 4585 9628 4582 9625
$$
MNC011-SDC051-109-170000-
/O.CON.KABR.FL.W.0020.000000T0000Z-000000T0000Z/
/BSLM5.2.SM.230414T0225Z.230417T0000Z.000000T0000Z.NO/
1053 AM CDT Sat Apr 15 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Minnesota River Big Stone Lake.
* WHEN...Until further notice.
* IMPACTS...At 973.0 feet, 40 TO 60 structures inundated, including
homes on the Ortonville peninsula.
* ADDITIONAL DETAILS...
- At 6:30 AM CDT Saturday the stage was 972.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:30 AM CDT Saturday was 972.6 feet.
- Forecast...The river is expected to rise to a crest of 973.0
feet tomorrow evening.
- Flood stage is 971.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4530 9645 4530 9646 4535 9652 4539 9662
4540 9669 4542 9668 4542 9660 4537 9648
$$
MNC011-170000-
/O.CON.KABR.FL.W.0013.000000T0000Z-000000T0000Z/
/ORTM5.1.SM.230412T0521Z.230412T2045Z.000000T0000Z.NO/
1053 AM CDT Sat Apr 15 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Minnesota River at Ortonville.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Saturday the stage was 11.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CDT Saturday was 11.8 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4530 9645 4528 9635 4526 9637 4526 9640
4527 9643 4527 9646 4530 9646
$$
SDC051-170000-
/O.CON.KABR.FL.W.0008.000000T0000Z-000000T0000Z/
/NWMS2.1.SM.230411T2337Z.230412T1400Z.000000T0000Z.UU/
1053 AM CDT Sat Apr 15 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...North Fork Whetstone River near Milbank.
* WHEN...Until further notice.
* IMPACTS...At 1056.0 feet, Significant agricultural flooding begins.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Saturday the stage was 1056.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM CDT Saturday was 1057.8 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 1056.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4528 9657 4526 9660 4532 9669 4532 9663
$$
SRF921
WGUS83 KABR 161452
FLSABR
Flood Statement
National Weather Service Aberdeen SD
952 AM CDT Sun Apr 16 2023
...The Flood Warning continues for the following rivers in South
Dakota...Minnesota...
Minnesota River near Big Stone Lake affecting Big Stone, Roberts
and Grant Counties.
Minnesota River at Ortonville affecting Big Stone County.
12 Mile Creek near Wheaton affecting Traverse County.
5 Mile Creek Near Herman affecting Traverse County.
.Warm temperatures will melt snowpack and increase river flows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov/abr.
The next statement will be issued Monday evening by 600 PM CDT.
&&
MNC155-172300-
/O.CON.KABR.FL.W.0025.000000T0000Z-000000T0000Z/
/TMCM5.2.SM.230414T2052Z.230415T2230Z.000000T0000Z.UU/
952 AM CDT Sun Apr 16 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Moderate flooding is occurring.
* WHERE...12 Mile Creek near Wheaton.
* WHEN...Until further notice.
* IMPACTS...At 19.0 feet, 670th Street begins to flood.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Sunday the stage was 19.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 AM CDT Sunday was 19.4 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4589 9639 4589 9634 4583 9634 4583 9639
$$
MNC155-172300-
/O.CON.KABR.FL.W.0021.000000T0000Z-000000T0000Z/
/HRMM5.1.SM.230414T0115Z.230414T1100Z.000000T0000Z.UU/
952 AM CDT Sun Apr 16 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...5 Mile Creek Near Herman.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Saturday the stage was 7.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Saturday was 7.7 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 7.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4578 9625 4582 9631 4585 9628 4582 9625
$$
MNC011-SDC051-109-172300-
/O.CON.KABR.FL.W.0020.000000T0000Z-000000T0000Z/
/BSLM5.1.SM.230414T0225Z.230416T1800Z.000000T0000Z.NO/
952 AM CDT Sun Apr 16 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River Big Stone Lake.
* WHEN...Until further notice.
* IMPACTS...At 973.0 feet, 40 TO 60 structures inundated, including
homes on the Ortonville peninsula.
* ADDITIONAL DETAILS...
- At 6:30 AM CDT Sunday the stage was 972.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:30 AM CDT Sunday was 972.7 feet.
- Forecast...The river is expected to rise to a crest of 972.9
feet this afternoon.
- Flood stage is 971.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4530 9645 4530 9646 4535 9652 4539 9662
4540 9669 4542 9668 4542 9660 4537 9648
$$
MNC011-172300-
/O.CON.KABR.FL.W.0013.000000T0000Z-000000T0000Z/
/ORTM5.1.SM.230412T0521Z.230412T2045Z.000000T0000Z.NO/
952 AM CDT Sun Apr 16 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Minnesota River at Ortonville.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Sunday the stage was 12.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM CDT Sunday was 12.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4530 9645 4528 9635 4526 9637 4526 9640
4527 9643 4527 9646 4530 9646
$$
KK798 WGUS83 KABR 170658 FLSABR Flood Statement National Weather Service Aberdeen SD 158 AM CDT Mon Apr 17 2023 ...The Flood Warning is cancelled for the following rivers in Minnesota... 5 Mile Creek Near Herman affecting Traverse County. MNC155-170800- /O.CAN.KABR.FL.W.0021.000000T0000Z-230417T0658Z/ /HRMM5.1.SM.230414T0115Z.230414T1100Z.230417T0209Z.UU/ 158 AM CDT Mon Apr 17 2023 ...FLOOD WARNING FOR SNOWMELT IS CANCELLED... The Flood Warning is cancelled for the 5 Mile Creek Near Herman. * ADDITIONAL DETAILS... - At 1:00 AM CDT Monday the stage was 6.9 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 4578 9625 4582 9631 4585 9628 4582 9625 $$ Connelly
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Apr 13, 9:21 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 13, 9:21 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 921 PM CDT Thu Apr 13 2023 .UPDATE... Issued at 911 PM CDT Thu Apr 13 2023 Got a band of showers, with a few embedded thunderstorms, rumbling northward through the region. Thunder is not a surprise, despite the lack of CAPE. Everything's elevated in nature, living in a layer of the atmosphere starting at around 725hpa on up. It's the lapse rates (9.2C/km between 700-500hpa), per the 00Z KABR sounding, promoting the lightning. Well, that and the precipitation's relative position to the 100knot speed max aloft in the jet stream. This corridor of scattered showers extends all the way back into the Nebraska panhandle and northeast Colorado, heading north-northeast. So, expect the light precipitation to continue for quite a while here into the overnight hours before subsiding in the morning. The forecast database appears to be covering all the bases fairly well. No changes planned at this time. Hydrologic concerns persist. Some areas have already seen significant flooding, both in towns (street flooding) and out over county/township roads, as well as what has been happening along rivers, streams and creeks up on the Prairie Coteau (Big Sioux River basin) and over along the border of Minnesota and South Dakota. Have a plan to prevent or mitigate, if possible, flooding where you live! UPDATE Issued at 637 PM CDT Thu Apr 13 2023 See below for an aviation forecast discussion for the 00Z TAFs. && .DISCUSSION... Issued at 223 PM CDT Thu Apr 13 2023 A slowly progressive upper flow pattern is expected to continue over the CONUS during the period. We start off with a nearly stationary sfc front meandering over the forecast. This front will be the focus for showers through Friday night as energy aloft moves through in southwest flow aloft. The first main wave will slide across the area tonight, with an expansion of showers/tstorms expected at that time, mostly on the cold side of the front. 24hr probs for a half inch QPF remain low through Friday and thus am not too concerned about the amount of rain that's expected, especially from a coverage standpoint. For Friday night the main front slips into western MN. Increasing capes, higher LLM and an approaching upper trof indicate a better chance for heavier rain Friday night from southeast SD northeast across western MN. The heftier amounts should remain mostly east of the ABR CWA. For Saturday and Sunday an upper low passes off to the south of the forecast area, but could affect a few showers over eastern SD on Saturday. An upper ridge then builds into the region for the first half of next week, with mostly dry conditions, and warming temperatures anticipated. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 637 PM CDT Thu Apr 13 2023 Terminals KABR,KATY,KPIR,KMBG Guidance suggests KPIR, KMBG and KABR transition from VFR to MVFR conditions tonight by 06Z, with KATY likely into sub-VFR conditions by 12Z Friday. Scattered showers, and a few thunderstorms that are developing/moving north from Nebraska into the Missouri River valley will also visit terminals off and on throughout the TAF valid period. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn DISCUSSION...TDK AVIATION...Dorn
Hazardous weather outlook, Apr 13, 3:03 AM CDT, 21 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 303 AM CDT Thu Apr 13 2023 SDZ003>006-009-010-015>018-033>037-045-048-051-140815- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-Faulk- Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 303 AM CDT Thu Apr 13 2023 /203 AM MDT Thu Apr 13 2023/ This Hazardous Weather Outlook is for central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ007-008-011-019>023-140815- Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin- Deuel- 303 AM CDT Thu Apr 13 2023 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. Flooding is occurring along the Big Sioux, Little Minnesota and Whetstone River Basins. Localized overland flooding is also occurring throughout the region. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:14 PM CDT | River Flood Warning | ABR | Big Stone | 9 days |
| Apr 14, 12:36 AM CDT | River Flood Warning | ABR | Traverse | 21 days |
| Apr 14, 1:29 PM CDT | Areal Flood Warning | ABR | Traverse | 3 days |
| Apr 14, 4:25 PM CDT | River Flood Warning | ABR | Traverse | 21 days |
Nearby
River Flood Warnings in Minnesota, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.